Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2001, 1:48 PM EDT for Barnwell County, South Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 25, 2001, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Barnwell County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 1:48 PM EDT | Thunderstorm Wind 50 E | Barnwell, SC | Sheriff reported trees down. |
| Jun 25, 2:20 PM EDT | Thunderstorm Wind 50 E | Williston, SC | Sheriff reported trees down in the Williston area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS52 KCAE 251750
SVRCAE
SCC011-251830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
148 PM EDT MON JUN 25 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 230 PM EDT.
* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BLACKVILLE...OR ABOUT 7 MILES NORTHEAST OF
BARNWELL...MOVING NORTH AT 20 MPH.
HAIL UP TO DIME SIZE IN DIAMETER HAS BEEN REPORTED 1/2 MILE OUT OF BARNWELL
CITY LIMITS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT
YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
&
JDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:47 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 25, 10:47 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1047 AM EDT MON JUN 25 2001 UPPER LOW OVER ERN TN THIS MORNING FCST TO MOVE WEST DURING THE AFTERNOON. 12Z ETA HAS UPPER LEVEL DIVERGENCE ACROSS EASTERN SC THIS MORNING AND ACROSS WESTERN SC THIS AFTERNOON. PLENTY OF LOW CLOUDS ACROSS THE MIDLANDS BUT STILL MODERATE INSTABILITY FOR THE AFTERNOON. CURRENT TEMPS LOOK TOO WARM. PLAN TO INCREASE CLOUD COVERAGE AND LOWER TEMPS A LITTLE. 50 TO 60 PERCENT POPS LOOK OKAY. .CAE... GA...NONE. SC...NONE. LM
In the hours before
Special weather statement, Jun 25, 12:09 PM EDT, 1 hour 39 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-252100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1209 PM EDT MON JUN 25 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED SEVERE THUNDERSTORM WITH HEAVY RAIN THIS AFTERNOON... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE REGION COMBINED WITH A MOIST AND UNSTABLE AIR MASS WILL TRIGGER THUNDERSTORMS THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE. WIND GUSTS 60 MPH AND LARGE HAIL ARE POSSIBLE IN THE STRONGER THUNDERSTORMS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLOODING AS THE STEERING WINDS WILL BE WEAK, PRODUCING SLOW MOVING STORMS. RAINFALL AMOUNTS UP TO 3 INCHES ARE POSSIBLE. ALTHOUGH CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT...ALL INTERESTS SHOULD STILL BE AWARE OF THIS POTENTIAL FOR SEVERE WEATHER AND KEEP POSTED ON ANY WEATHER STATEMENTS... WATCHES...OR WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE. BE PREPARED TO TAKE QUICK ACTION IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO REMAIN ALERT AND MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR. SEVERE WEATHER SPOTTERS...INCLUDING AMATEUR RADIO OPERATORS... SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:22 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 38 min |
| Jun 25, 12:56 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 49 min |
| Jun 25, 1:06 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 24 min |
| Jun 25, 2:02 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 43 min |
| Jun 25, 2:07 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 38 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.